It is currently Mon Aug 21, 2017 8:03 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 3 posts ] 
Author Message
 Post subject: Dizziness during taper?
PostPosted: Wed Sep 21, 2011 3:07 pm 
Offline
New Poster
New Poster

Joined: Wed Jul 06, 2011 10:07 am
Posts: 1
Can someone give me feedback, please? For background info, I'm a 61 year old female who was hooked on oxycodone for about 2 to 3 years. One year ago this week, I acknowledged that I couldn't continue my life on that course and was fortunate to find a psychiatrist who prescribed Suboxone. It saved my life.

I'm trying to taper off it now and easily moved downward from 16mg per day to 4 mg in the course of 3-4 months. With the blessings of my doctor, last week I reduced my dosage to 3mg but, within 3 days, experienced very, very severe and debilitating dizziness to the point that my only option was to lie in bed all day with my eyes closed. I also had abit of clammy skin and heat surges but these quickly passed.

I've not read or heard of anyone else who experienced dizziness when they were coming off Suboxone. I truly believe that reducing the dose just 1 mg resulted in this severe vertigo since my family doctor has checked me out and couldn't find any other reason for it. I hate to give up so easily but I can't bear not being able to get up and carry on my day to day activities nor is it really feasible at this time. If this dizziness is caused by the Suboxone withdrawal (and I'm pretty sure it is), I guess I'll have to set aside a month or so when I have no obligations or demands and I can afford to stay in bed in the dark of my room with my eyes shut.

Please help me and let me know if anyone has experienced dizziness while tapering off Suboxone. How long does it last? (Mine has been going on for 5 days). Any ideas on how to treat or deal with it? Thanks to all of you for helping me out.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Sep 21, 2011 3:33 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 21, 2011 10:43 am
Posts: 893
Location: AZ
Hi and welcome,

I am not tapering, I have been on sub for about 4 months now and take 16mg a day. I have been getting dizzy spells since starting sub but nothing like you are describing. I am so sorry this is happening to you and I do not have any answers but I wanted to let you know that someone else experiences dizziness too. Mine comes and goes and only lasts for like 30 seconds. Maybe you should try going to 3.5 instead of 3mg or some people will take 4mg one day and then 3mg and then 4mg and so on until they adjust to the lower dose. I think I would try going back to 4mg for a few days and see if the dizzines subsides and if it does then I would be pretty sure that the drop is what's causing it. I hope this helps it is all I can think to try.


Top
 Profile  
 
 Post subject: vertigo
PostPosted: Wed Sep 21, 2011 3:43 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Sun Sep 18, 2011 5:31 pm
Posts: 67
First of all, what is your blood pressure? You must sit for 10mins, check your b/p, then stand and in one minute recheck the b/p. If the top or bottom number drops more than 10-15 points, this could be due to hypotension. On b/p meds or dehydrated? Have a nurse of doctor do this.
Stay over- hydrated IF you DON'T have a history of congestive heart failure or renal failure.

The sweats and clammy skin sound like withdrawal type symptoms, are you on Clonidine? If you are, be very careful as it does cause a drop in blood pressure. When you are out of bed, hold on or use a walker, please..........

There is a crystal that can move around in the inner ear and cause horrific, sudden vertigo ( if you haven't already been diagnosed with Meniere's syndrome) BUT with a doctor doing this this first time, can help greatly with the vertigo. I will send you the link. Please don't do this at home alone. I am not a doctor. Today is Weds, call your Doc for a B/P check DONE the way above and have him perform the Brandt-Daroff exercise. He may be convinced it is from the w/d sx, but it sure doesn't sound like it.

here is the link http://youtu.be/hhinu_oU_hM Good luck


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 3 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group